Texas, 2021Drought in Texas, November 2 to 8, 2021
November 2 to 8, 2021 · NWS BRO · 3 events in 3 counties and zones
A dry cold front swept across the Rio Grande Plains and South Texas Brush Country in late October, which ushered in very dry air to the region. This led to the expansion of Severe (D2) Drought for the western half of Starr County and southern portions of Jim Hogg Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A dry cold front swept across the Rio Grande Plains and South Texas Brush Country in late October, which ushered in very dry air to the region. This led to the expansion of Severe (D2) Drought for the western half of Starr County and southern portions of Jim Hogg Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 1, 11:42 PM CST, 18 minutes earlier.
Area forecast discussion, Nov 1, 11:42 PM CST, 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1242 AM CDT Tue Nov 2 2021
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...VFR conditions expected to prevail through the TAF
period with patchy shallow fog possible near daybreak, generally
north of the RGV. An afternoon southeast breeze is expected today,
potentially gusting to 20 kts at times.
&&
.PREV DISCUSSION... /issued 616 PM CDT Mon Nov 1 2021/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions will continue to prevail over all
aerodromes through the TAF period. Southeasterly winds will become
light and variable overnight. Light to calm winds in the
Ranchlands could lead to some patchy fog with lowered visibility
but should remain north of HRL, MFE and BRO. Winds will increase
again by Tuesday afternoon.
PREV DISCUSSION... /issued 250 PM CDT Mon Nov 1 2021/
SHORT TERM (Now through Tuesday Night):Scattered fair weather
cumulus clouds continue to develop as a midlevel shortwave passes
over the area. Very dry air is noted at middle and upper levels of
the atmosphere per the 12z BRO sounding, so warm and rain-free
conditions can be expected to kick off November. As winds go calm
overnight tonight and into Tuesday morning, some patchy fog may
form across portions of the northern ranchlands. Fog should then
quickly dissipate after sunrise, with another day of warm and dry
conditions to follow for Tuesday. Persistent southeasterly onshore
flow should favor additional cloud cover on Tuesday, which may
help drop daytime highs a few degrees cooler than today.
Regardless, the general theme of warmer than normal temperatures
persists through the short term.
LONG TERM (Wednesday through Monday): The start of the long term
sees a continuation of warmer than normal temperatures with
daytime highs in the middle to upper 80s to lower 90s across Deep
South Texas Wednesday afternoon. A cold front draped across
central Texas Wednesday will get pushed south thanks to an
incoming 500mb trough digging into northern Texas. The cold front
is currently forecast to move through Deep South Texas sometime
Thursday morning. Out ahead of the front, rain showers are
possible thanks to PWATs of 1.4" to 1.7" and 925-700mb RH values
over 70%. There's also some forecast CAPE of 800 to 1200 J/kg,
which is enough to mention a few thunderstorms as the front
trudges through. Models disagree on just how widespread the rain
will be with the front this far south, so have generally capped
POPs at 50%, except for Gulf waters, with this forecast.
Behind the front, low level moisture will remain elevated,
supporting a mostly cloudy and cool Thursday afternoon. For
Thursday's temperatures, I went with a blend of the NBM and NBM
10pct to account for the cold front clearing the region Thursday
morning. However, I should mention there is a possibility of
there being a "midnight"/early morning high on Thursday if the
12km NAM is to be believed. Didn't have enough confidence to do
that this far in advance, but it's something we'll monitor in
future forecasts. Below normal temperatures and dry conditions are
expected Friday and Saturday before an easterly breeze returns
Sunday, which gets us to near normal for the first day of Daylight
Saving Time on Sunday.
MARINE (Now through Tuesday Night): A weak pressure gradient in
place over the Gulf maintains light to moderate southeasterly flow
and subsequently lower seas. The gradient then strengthens a bit on
Tuesday, leading to slightly higher winds and seas, but overall
minor degradations in marine conditions. No showers or thunderstorms
are expected through Tuesday night.
Wednesday through Friday Night... Tranquil marine conditions are
expected Wednesday ahead of a cold front slated to arrive
Thursday. The cold front will bring showers and storms out ahead
of it as soon as Wednesday evening for the Gulf waters and rain
chances will remain through Friday morning. Winds and seas
increase in the wake of the front with Small Craft Advisories
likely needed Thursday afternoon into early Friday morning. Winds
and seas improve during the day Friday as the pressure gradient
weakens.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 85 65 77 / 0 10 40 60
BROWNSVILLE 70 87 66 77 / 0 10 40 60
HARLINGEN 67 88 63 76 / 0 10 40 60
MCALLEN 67 89 63 73 / 0 0 40 40
RIO GRANDE CITY 66 92 61 73 / 0 0 40 30
SOUTH PADRE ISLAND 75 81 71 76 / 0 10 40 60
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
56-Hallman...Aviation
Hazardous weather outlook, Nov 1, 3:16 PM CST, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
416 PM CDT Mon Nov 1 2021
TXZ248>257-351-353-022130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
416 PM CDT Mon Nov 1 2021
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is an elevated risk of rip currents at area beaches Thursday
and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-022130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
416 PM CDT Mon Nov 1 2021
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Small Craft Advisories may be needed for all or portions of the
lower Texas coastal waters Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Drought, Jim Hogg
- When
- November 2, 12:00 AM CST to November 8, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Severe (D2) Drought developed across southern portions of Jim Hogg County due to a lack of significant rainfall, above normal temperatures, and a dry cold front in late October. A cold front on the evening of November 3rd brought beneficial rain to the region and ended the Severe (D2) drought.
Drought, Starr
- When
- November 2, 12:00 AM CST to November 8, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Severe (D2) Drought expanded across the western half of Starr County due to a lack of significant rainfall, above normal temperatures, and a dry cold front in late October. Another cold front on the evening of November 3rd brought beneficial rain to the region and ended the Severe (D2) drought.
Drought, Zapata
- When
- November 2, 12:00 AM CST to November 8, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Severe (D2) Drought expanded across southern Zapata County due to a lack of significant rainfall, above normal temperatures, and a dry cold front in late October. Another cold front on the evening of November 3rd brought beneficial rain to the region and ended the Severe (D2) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, November 2, 20211 death · 1 event
- Drought in Texas, November 2 to 30, 20214 events
- Drought in Texas, November 2 to 29, 20212 events
- Winter Weather in Wyoming, November 2 to 3, 20212 events
- Drought in Texas, November 2 to 8, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988041, 988042, 988043.